Skip to Main Content

Proceedings of the American Mathematical Society

Published by the American Mathematical Society since 1950, Proceedings of the American Mathematical Society is devoted to shorter research articles in all areas of pure and applied mathematics.

ISSN 1088-6826 (online) ISSN 0002-9939 (print)

The 2020 MCQ for Proceedings of the American Mathematical Society is 0.85.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


On the dimensional properties of Stone-Čech remainder of $P_ 0$-spaces
HTML articles powered by AMS MathViewer

by H. Attia PDF
Proc. Amer. Math. Soc. 121 (1994), 1245-1249 Request permission


A space X is called a ${P_0}$-space if there exists a perfect mapping f from X onto a metric space Y such that $\dim f = \sup \{ {f^{ - 1}}(y):y \in Y\} = 0$. We prove that the ${P_0}$-space X is almost weakly infinite dimensional iff the remainder $\beta X\backslash X$ of the Stone-Čech compactification $\beta X$ of X is A-weakly infinite dimensional. Furthermore we prove that $\Delta (\beta X\backslash X = {\text {ind}}(\beta X\backslash X) = {\text {Ind}}(\beta X\backslash X) = \dim (\beta X\backslash X)$ for the ${P_0}$-space X.
    P. S. Alexcandroff and B. A. Pasynkov, Introduction to dimension theory, Nauka, Moscow, 1973. (Russian)
  • A. Arhangel′skiĭ, The factorization of mappings by weight and dimension, Dokl. Akad. Nauk SSSR 174 (1967), 1243–1246 (Russian). MR 0216472
  • A. V. Arhangel′skiĭ, A class of spaces which contains all metric and all locally compact spaces, Mat. Sb. (N.S.) 67 (109) (1965), 55–88 (Russian). MR 0190889
  • A. V. Arhangel′skiĭ, Open and close-to-open mappings. Relations among spaces, Trudy Moskov. Mat. Obšč. 15 (1966), 181–223 (Russian). MR 0206909
  • M. M. Čoban, Topological structure of subsets of topological groups and their factor spaces, Cb. Mat. Recearsh Keshenev, Science, 44 (1977), 117-163. (Russian)
  • M. M. Čoban and H. Attia, On the dimension of remainders of extensions of normal spaces, Topology Appl. 36 (1990), no. 2, 97–109. Seminar on General Topology and Topological Algebra (Moscow, 1988/1989). MR 1068163, DOI 10.1016/0166-8641(90)90002-J
  • R. Engleking, Dimension theory, Warszawa, Oxford and New York, 1978.
  • Melvin Henriksen and J. R. Isbell, Some properties of compactifications, Duke Math. J. 25 (1958), 83–105. MR 96196
  • Stoyan Ĭ. Nedev, Selection and factorization theorems for set-valued mappings, Serdica 6 (1980), no. 4, 291–317 (1981). MR 644284
  • B. A. Pasynkov, Factorization theorems in dimension theory, Uspekhi Mat. Nauk 36 (1981), no. 3(219), 147–175, 256 (Russian). MR 622723
  • B. A. Pasynkov, The dimension of spaces with a bicompact transformation group, Uspehi Mat. Nauk 31 (1976), no. 5(191), 112–120 (Russian). MR 0445470
  • V. I. Ponomarev, Paracompacta: their projection spectra and continuous mappings, Mat. Sb. (N.S.) 60 (102) (1963), 89–119 (Russian). MR 0152980
Similar Articles
  • Retrieve articles in Proceedings of the American Mathematical Society with MSC: 54F45, 54D40, 54E18
  • Retrieve articles in all journals with MSC: 54F45, 54D40, 54E18
Additional Information
  • © Copyright 1994 American Mathematical Society
  • Journal: Proc. Amer. Math. Soc. 121 (1994), 1245-1249
  • MSC: Primary 54F45; Secondary 54D40, 54E18
  • DOI:
  • MathSciNet review: 1156462